MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.7
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4): secondary surgical intervention, lens explanted and exchanged for shorter lens.Work order search: no similar complaints were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a 13.7mm micl13.7 implantable collamer lens, -11.5 diopter, in the patient's left eye (os) on (b)(6) 2016.The lens was explanted on (b)(6) 2016 due to excessive vaulting, narrowing of the angle and shallowing of the anterior chamber.The lens was exchanged for a shorter lens.The reporter indicated a probable cause of the event was inaccurate white-to-white measurement.The patients post-op bscva was 20/20.The lens was discarded by the facility.
 
Additional Manufacturer Narrative
Additional information received.The reporter indicated the patient post-op was experiencing glare/halo issues.The patient was medically treated with alphagan, which failed to help the patient.The patient was then treated with pilocarpine 1%, which had a miotic effect.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6521050
Report Number2023826-2017-00694
Device Sequence Number13785764
Product Code MTA
UDI-Device Identifier00841542103596
UDI-Public(01)00841542103596(17)170731
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/31/2017
Device Model NumberMICL13.7
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/05/2017
Supplement Date Received by Manufacturer08/02/2017
Initial Report FDA Received Date04/25/2017
Supplement Report FDA Received Date08/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL SFC-45 FP - LOT NUMBER 1330931; FOAM TIP PLUNGER MODEL FTP - LOT NUMBER 1348634; INJECTOR MODEL MSI-PF - LOT NUMBER 1366934
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight86